Florida, 2008Hail in Florida, July 1, 2008
July 1, 2008 · NWS MFL · 1 event in 1 county or zone
A severe thunderstorm developed in Miami-Dade County during the afternoon producing hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed in Miami-Dade County during the afternoon producing hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 1, 1:30 PM EST, 42 minutes earlier.
Area forecast discussion, Jul 1, 1:30 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT TUE JUL 1 2008
.DISCUSSION...RUC 18Z STREAMLINE ANALYSIS INDICATED A M/U LONG
WAVE TROUGH EXTENDING FROM NEW ENGLAND SW TO CENTRAL GULF. THE 300
MB ANALYSIS SHOWED A SERIES OF WEAK DISTURBANCES MOVING EAST
AROUND THE BASE OF THIS TROUGH OVR ERN GULF AND FL PENINSULA. A
THE LOW LVLS A FRONTAL BOUNDARY WAS INDICATED OVR NRN FLORIDA
WHILE THE WRN ATLC RIDGE EXTENDED SW TO NRN BAHAMAS. WIND FLOW
BETWEEN BOTH SYSTEMS ADVECTING LARGE AMOUNT OF MOISTURE FROM WRN
CARIB NE THROUGH THE PENINSULA AND INTO WRN ATLANTIC.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY...LONG WAVE TROUGH WILL
CONTINUE TO DOMINATE CONDITIONS ACROSS ERN HALF OF THE COUNTRY AND
SO S. FLORIDA WILL CONTINUE UNDER A MAINLY SOUTHWESTERLY STEERING
FLOW. A SERIES OF M/U DISTURBANCES WILL CONTINUE TO MOVE EAST ARND
THE BASE OF THE TROUGH AND PROVIDE ALMOST DAILY UNSTABLE
CONDITIONS. THIS WILL RESULT IN DAILY AFTERNOON TSTMS DEVELOPING
OVR INLAND AREAS AND THEN SPREADING NORTHEASTWARD UNDER THE
STEERING FLOW. AGAIN THE STEERING FLOW WILL BE LIGHT TO MODERATE
AND THIS WILL RESULT IN SLOW MOVING STORMS, SO LOCALLY HEAVY RAIN
IS LIKELY WITH THESE STORMS.
&&
.LONG TERM...SATURDAY THROUGH TUESDAY...CONDITIONS WILL START TO
SHIFT THROUGH THIS PERIOD AS THE LONG WAVE TROUGH IS REPLACED BY A
DEEP LAYER DEVELOPING RIDGE. NOT ONLY THE AMOUNT OF AVAILABLE
MOISTURE WILL DIMINISH SLIGHTLY, BUT ALSO THE LOCAL AREA WILL BE
UNDER DEEPER EASTERLIES AND SO THE STEERING FLOW WILL RESULT IN
AFTERNOON CONVECTION CONCENTRATING MORE OVER INTERIOR AND WEST
COAST.
.MARINE...SFC WINDS WILL REMAIN AOB 15 KTS AND SEAS AOB 4 FEET
THROUGH THE ENTIRE FORECAST PERIOD.
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 72 88 74 88 / 30 60 30 50
FORT LAUDERDALE 76 88 75 88 / 30 60 30 40
MIAMI 76 89 76 89 / 30 60 30 50
NAPLES 73 90 73 91 / 30 50 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jul 1, 9:27 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1027 AM EDT TUE JUL 1 2008
FLZ063-066>075-168-172>174-020230-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1021 AM EDT TUE JUL 1 2008
...HIGH RISK OF LIGHTNING MOST AREAS TODAY...
...MODERATE RISK OF WATERSPOUTS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER MOST AREAS TODAY WHICH WILL PRODUCE A HIGH
RISK OF LIGHTNING. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WHICH WILL BE
ACCOMPANIED BY LOCALLY HEAVY RAINFALL.
WATERSPOUTS: WITH WEAK SOUTHWEST STEERING FLOW, ANY BOUNDARIES
OVER THE AREA WATERS WILL PRODUCE A MODERATE RISK OF WATERSPOUTS
TODAY.
WIND: THE STRONGEST THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL TO
PRODUCE WIND GUSTS UP TO 40 MPH.
FLOODING: THERE IS A SLIGHT RISK OF LOCAL URBAN TYPE FLOODING OF
ROADWAYS AND LOW LYING AREAS DUE TO SLOW MOVING THUNDERSTORMS
TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STEERING PATTERN WILL CONTINUE FROM THE SOUTHWEST, BRINGING
HIGHER CHANCES FOR THUNDERSTORMS TO THE EAST COAST METRO AREAS
WEDNESDAY. A RETURN TO MORE WESTERN ACTIVITY IS EXPECTED LATER IN
THE WEEK.
A LIGHTER WIND FLOW AND CLOUD CONVERGENCE LINES OVER THE LOCAL WATERS
COULD LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 1, 11:30 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 PM EDT TUE JUL 1 2008
FLZ067-068-071-072-011715-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
1230 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM MOVING ACROSS METRO AREAS...
AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TAMARAC...MOVING NORTH AT 11 MPH.
THIS STORM WILL AFFECT...
NORTH LAUDERDALE...
CORAL SPRINGS...
COCONUT CREEK...
PARKLAND...
SANDALFOOT COVE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2641 8032 2634 8012 2618 8025 2622 8034
TIME...MOT...LOC 1630Z 201DEG 10KT 2624 8028
60
Special weather statement, Jul 1, 1:29 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT TUE JUL 1 2008
FLZ072>074-011900-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-
229 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM MOVING ACROSS BROWARD AND MIAMI METRO AREAS...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEMBROKE PINES...MOVING SOUTHWEST AT 4 MPH.
THIS STORM WILL AFFECT...
MIRAMAR...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 40 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2593 8034 2599 8040 2602 8030 2600 8028
TIME...MOT...LOC 1829Z 045DEG 4KT 2598 8032
60
Special weather statement, Jul 1, 1:54 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT TUE JUL 1 2008
FLZ072>074-011930-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-
254 PM EDT TUE JUL 1 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST MIAMI-DADE...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIRAMAR...MOVING SOUTH AT 7 MPH.
THIS STORM WILL AFFECT...
MIAMI LAKES...
PENNSUCO...
MEDLEY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2586 8027 2586 8042 2598 8037 2597 8028
TIME...MOT...LOC 1854Z 006DEG 6KT 2594 8035
GARCIA
Hail, Miami-Dade
- When
- July 1, 2:12 PM EST
- Where
- Miami-Dade County, 1.19 mi SSW of Palm Spgs North
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 25.913, -80.325
A report was received of penny sized hail in the city of Miami Lakes from a severe thunderstorm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125000.